Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Elevated Liver Enzymes
Mar 7, 2005

Dear Dr. Dieterich, I started on Kaletra, Epivir, and Zerit in Jan of 2001. Every thing was going good on these meds, and then i entered a study where i switched to Kaletra and Viramune last March. My tcells and viral load remained at great levels, as well as my liver enzymes until Jan 25 of this year, when my ALT was 323 and AST 151, up from within range levels. My doctor took me off all meds, including Tricor, which i started last September. Since then, my numbers went down slightly, but for the past two weeks have gone up, with the ALT at 340, and AST 140. I tested negative for all the heps, and am really starting to stress about what could be going on. I had a ultrasound, and the results were unremarkable. I was wondering if you could please help me with any ideas about what the problem could be and anything i can do to help myself. Thank you for any help you can provide. B.

Response from Dr. Dieterich

It could be lots of things. I would also recheck hepatitis B DNA by PCR and C RNA by PCR to make sure there is not an occult infection. I would check your insulin level to make sure that you dont have NASH. You should also be sure that you don't have hemochromatosis or or other liver diseases. Then if all is negative, a liver biopsy would be in order. Good luck! DTD



Previous
Orthodontic Concern...need your advice!
Next
Safe sex and Hep C, confused..

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement